With proper care, suffering from strenuous symptoms of Depakote withdrawal is no longer necessary when a person decides to stop taking Depakote.
Any benefit of Depakote is often negated unless the person is feeling real relief without the consequence of side effects or painful withdrawal while they discontinue. At Alternative to Meds Center we administer Depakote withdrawal help methods to make the process comfortable and sustainable.
Are you really your Diagnosis?
Alternative to Meds has been the expert on Depakote withdrawal for over 15 years. We have published evidence regarding our success. Underlying issues can in many cases be addressed in much less toxic ways. We find that frequently there were medical conditions, or that the original factors that contributed to the crisis have since shifted, were diagnosed prematurely or even misdiagnosed.
It is not necessary for Depakote users to suffer fierce symptoms of Depakote withdrawal. We have clinically proven ways to make side effects and symptoms a part of your past. Alternative to Meds Center has shown that there are other ways to have people feeling good and engaged in life without suffering from Depakote side effects and withdrawal symptoms.
15 Year Experience by Professionals Who Understand Your Journey.
Potentially serious Depakote withdrawal symptoms may emerge when Depakote is discontinued. Suddenly stopping Depakote can raise the risk of encountering symptoms of Depakote discontinuation and can also increase the intensity of symptoms. Depakote is the brand name for divalproex sodium, an anticonvulsant prescribed for epilepsy and migraines. It is additionally prescribed for bipolar disorder as a mood stabilizer. In order to minimize the chances of developing serious anticonvulsant withdrawal symptoms such as seizures, it is very important to consult a medical rehab or doctor familiar with the medication for proper Depakote withdrawal treatment. It is never advised to try withdrawing from this medication without medical support. The body and mind need time to adjust if this drug is to be discontinued. A slow Depakote taper is very important in lessening the severity of withdrawal symptoms.1
Withdrawal Symptoms Coming off Depakote
One of the most troublesome antipsychotic withdrawal side effects is having a seizure. Even if you take this anticonvulsant medication for bipolar disorder or migraines and have never previously had a seizure, there is the risk of having a seizure while coming off Depakote. These seizures may be very severe, and potentially very hard to control. Other severe withdrawal symptoms can include extreme bipolar episodes and excruciating migraines. The probability for each symptom of withdrawal (seizure, bipolar episode, or migraine) to occur may be heightened when you are taking this medication for a condition associated with the symptom(s). As an example, a migraine may be more likely during withdrawal for individuals who take this drug for migraines. Similarly, for an individual taking this medication for bipolar, bipolar episodes can be expected during withdrawal.
WARNING: NEVER stop Depakote cold turkey.
Never stop Depakote cold turkey as seizures are one of the side effects of going off of Depakote no matter what the condition the person is taking it for. Many patients have also reported tremors or feeling very shaky, particularly in the hands and arms, during withdrawal from this drug. Dizziness is frequently reported to occur in bouts associated with tremors or shakiness, and a frequently reported side effect of coming off Depakote. Lightheadedness has also been reported, along with heightened anxiety. This drug can also affect hormones that balance mood; people have frequently reported feeling variations in mood, sometimes reportedly leading to anxiety. Additionally, some individuals report mood stabilizer withdrawal can cause irritability and heightened depression (similar to the heightened anxiety symptom).3
Depakote Not Recommended for Long-term Treatment
Having Depakote withdrawal help greatly minimizes the chance of uncomfortable Depakote side effects, and simplifies this process significantly. A person is often put on this drug when they have experienced a manic break, or after other medications have failed to be effective. Though this drug may seem effective at its onset, it is usually not well tolerated as a long-term treatment. The individual on this drug usually is incapable of functioning in life as they desire to, finds goals are hard to set and may have difficulty perceiving reward. If the drug relieves any of the original symptoms, some individuals may deem unwanted effects from the drug as better than continued hospital visits, or suffering from manic episodes in the case of bipolar disorder.2
Investigating How Mental Health Symptoms Arise
The precise answer to why symptoms of mental unwellness are occurring is unique to each individual and may be elusive to discover. However, one commonality is that in most cases, the person’s system is overloaded with extreme amounts of dopamine. Dopamine is our neurochemical which controls reward, and too much dopamine makes everything seem heavily stimulating and can lead to mania. This may occur from neurotoxins producing stimulation to the neurology, or from hereditary issues that are associated with the way the individual eliminates toxins from their body. Or, a malnourished diet that is lacking nutrients like niacin, vitamin C, zinc, and B6, along with food preservatives, a low blood sugar level, and other food problems can cause psychosis, particularly in sensitive individuals.
Our integrative team searches for medical causes of originating symptoms. First, we do lab testing to see what may have caused the symptoms. We often find toxicity to be the cause, so then we work to clear the toxicity out. Our treatment program restricts sugar, processed food, and caffeine, and we use targeted supplements to stabilize the neurochemistry, removal of neurotoxins accumulated from environmental sources, customized nutritional therapies, targeted amino acid therapies, peer support, personal training, exercise, massage, yoga, and many other adjunctive healing therapies to offer relief from Depakote withdrawal symptoms.
When does Depakote Withdrawal begin?
Once the individual is stable, sedated, and comfortable from the therapies, a Depakote taper can begin and can be adjusted if Depakote withdrawal side effects appear. We encourage you to call us and talk so you can get much more detailed information about the kind of Depakote withdrawal help available at the Alternative to Meds Center.
This content has been reviewed and approved by a licensed physician.
Dr. Samuel Lee
Dr. Samuel Lee is a board-certified psychiatrist, specializing in a spiritually-based mental health discipline and integrative approaches. He graduated with an MD at Loma Linda University School of Medicine and did a residency in psychiatry at Cedars-Sinai Medical Center and University of Washington School of Medicine in Seattle. He has also been an inpatient adult psychiatrist at Kaweah Delta Mental Health Hospital and the primary attending geriatric psychiatrist at the Auerbach Inpatient Psychiatric Jewish Home Hospital. In addition, he served as the general adult outpatient psychiatrist at Kaiser Permanente. He is board-certified in psychiatry and neurology and has a B.A. Magna Cum Laude in Religion from Pacific Union College. His specialty is in natural healing techniques that promote the body’s innate ability to heal itself.